Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Nufill and Sinus complications
Feb 12, 2005

I have the opportunity to join a trial of Nufill, a chance whcih under normal circumstances I would grab with both hands, as my Lipo is a shocker. But I also have a regular problem with sinus infections- they happen a few times a year and become quite debilitating- pain, no sleep for days, etc, and usually need a few weeks of antibiotics to control it. My question about the Nufill is, since it is injected into an area of the face close to the sinus area and forms a mound there, could it impact on/worsen/bring on these bouts of sinusitis? Thanks in advance Pat

Response from Dr. Frascino

Hi,

Sculptra (formerly called New-Fill) was approved by the FDA last August for treatment of HIV-related facial lipoatrophy. It is not associated with increased bouts of sinusitis. It is injected only into the skin. The sinus problems are located more deeply, in mucous membrane-lined air cavities of the bones of the face. So, no worries! If you have access to treatment, I'd recommend it! I've been very happy with my "cheeky" results.

I should also take this opportunity to note that hollow-cheeked HIVers have recently been howling about Sculptra's cost. There is now a patient assistance plan to help subsidize all or part of the cost of Sculptra. Call 888-SCULPTRA for details.

Good luck.

Dr. Bob


Previous
Tinnitus as manifestation of PN?
Next
load

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement